Quantum Hamiltonians and stochastic jumps

Detlef Dürr, Sheldon Goldstein, Roderich Tumulka, Nino Zanghì

Research output: Contribution to journalReview articlepeer-review

17 Scopus citations


With many Hamiltonians one can naturally associate a |Ψ| 2-distributed Markov process. For nonrelativistic quantum mechanics, this process is in fact deterministic, and is known as Bohmian mechanics. For the Hamiltonian of a quantum field theory, it is typically a jump process on the configuration space of a variable number of particles. We define these processes for regularized quantum field theories, thereby generalizing previous work of John S. Bell [3] and of ourselves [11]. We introduce a formula expressing the jump rates in terms of the interaction Hamiltonian, and establish a condition for finiteness of the rates.

Original languageAmerican English
Pages (from-to)129-166
Number of pages38
JournalCommunications In Mathematical Physics
Issue number1
StatePublished - Feb 2005

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Mathematical Physics


Dive into the research topics of 'Quantum Hamiltonians and stochastic jumps'. Together they form a unique fingerprint.

Cite this